# SDR CA061005006

- Difficulty date: October 4, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 29,776 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23088002A
- Part serial: 549
- Condition: Failed
- Location: Nr 2
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE FLIGHT CREW SNAGGED THAT THE NR 2 GENERATOR FAILED. UPON FURTHER INVESTIGATION MAINTENANCE DISCOVERED THAT STARTER-GENERATOR HAD FAILED INTERNALLY. WHEN THE STARTER-GENERATOR IS COOLING DUCT AND WINDOW STRAP WERE REMOVED LOSE PIECES OF BRUSH MATERIAL FELL OUT OF THE STARTER-GENERATOR. ONE OF THE COMMUTATOR SEGMENTS WAS ALSO PARTIALLY MISSING AND MANY BRUSHES WERE CRACKED OR BROKEN. ONE OF THE DC CURRENT LIMITERS IN THE DC CONTACTOR BOX WAS ALSO FOUND TO BE OPEN. THE STARTER-GENERATOR, GENERATOR CONTROL UNIT, AND THE ASSOCIATED CURRENT LIMITER WERE REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE. (TC NR 20061005006)
